MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36700
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a puncture burn occurred.The patient was undergoing a radiofrequency ablation (rfa) procedure in their lung.A 3.0/15/15 leveen coaccess was used.Access was gained using a posterior approach on the right apical nodule and a 100w cycle was done for 1 minute.The needle was "entered using a forceps" in order to avoid thermal lesions of the anterior pleura.It was reported there was a possible crack in the leveen coaccess.The patient sustain a third degree burn that appeared while "warmin on accross tha area in contact with the metallic forceps." the procedure was interrupted.The burn was treated with a cold wet compress (jelonet and lumazine).The patient was referred to the surgical center for repair.Controlled wound healing started the following day.
 
Event or Problem Description
It was reported that a puncture burn occurred.The patient was undergoing a radiofrequency ablation (rfa) procedure in their lung.A 3.0/15/15 leveen coaccess was used.Access was gained using a posterior approach on the right apical nodule and a 100w cycle was done for 1 minute.The needle was "entered using a forceps" in order to avoid thermal lesions of the anterior pleura.It was reported there was a possible crack in the leveen coaccess.The patient sustain a third degree burn that appeared while "warmin on accross tha area in contact with the metallic forceps." the procedure was interrupted.The burn was treated with a cold wet compress (jelonet and flammazine).The patient was referred to the surgical center for repair.Controlled wound healing started the following day.It was further reported that the physician held the needle with a metallic forceps.The electrical conduction caused the burn.The patient returned home without further intervention.

Brand Name
LEVEEN COACCESS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9604903
Report Number2134265-2020-00253
Device Sequence Number2677000
Product Code GEI
UDI-Device Identifier08714729454922
UDI-Public08714729454922
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number36700
Device Catalogue Number36700
Device Lot Number0024296011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/19/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;